Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 19, 1997, 11:15 PM CDT for Marathon County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1997, 11:15 PM CDT (04:15 UTC)
- Expired
- Jun 20, 1997, 12:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marathon County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674 WUUS1 KGRB 200417 RRA SVRGRB WIC073-200515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1115 PM CDT THU JUN 19 1997 * SEVERE THUNDERSTORM WARNING FOR WESTERN MARATHON COUNTY - CENTRAL WISCONSIN * UNTIL 1215 AM CDT * SOME LOCATIONS AFFECTED ABBOTSFORD MILAN ATHENS * AT 1110 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 40 MILES WEST OF WAUSAU...NEAR LONGWOOD IN CLARK COUNTY. THE STORM WAS MOVING NORTHEAST AT 35 MPH. * THE STORM WILL BE NEAR ABBOTSFORD BY 1135 PM...AND NEAR ATHENS BY MIDNIGHT. THIS STORM CONTAINS HAIL UP TO ONE INCH IN DIAMETER. MOVE TO A STURDY SHELTER. JS/DI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:35 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 19, 7:35 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 735 PM CDT THU JUN 19 1997 FORECAST PROBLEM FOR TONIGHT IS PRECIPITATION CHANCES ACROSS THE FA. AT 00Z...SFC WARM FRONT ANALYZED FROM N OF MCW-S OF LSE-N OF MSN-JUST W OF CHICAGO. 850 MB WARM FRONT STRETCHED FROM NEAR RHI-MNM-TVC AND WAS RESPONSIBLE FOR A NARROW LINE OF SHRA/TSRA IN THAT AREA. THIS LINE WILL CONTINUE TO DIMINISH AS THE NIGHT GOES ALONG. THE DEVELOPING MCS ACROSS PARTS OF NEB/S DAK THIS EVENING AND THE AREA OF TSTORMS ACROSS NW MINN WILL LIKELY KEEP MOST OF THE ABUNDANT MOISTURE AND BEST DYNAMICS OUT OF THE FA OVERNIGHT...SO WILL ADJUST PRECIP POPS FROM LIKELY CATEGORY TO SMALL CHC POPS. WITH DEW POINTS IN THE 60S JUST SOUTH OF THE FA AND WITH THE WARM FRONT DRAPED ACROSS SOUTHERN WISCONSIN... CANNOT COMPLETELY RULE OUT THE CHANCE OF PRECIP OVERNIGHT HOWEVER. WILL ALSO MAKE MENTION OF PATCHY FOG ACROSS THE FA FOR THE NIGHT. SOME AREAS ACROSS THE EAST ALREADY REPORTING VSBYS OF 3 MILES OR LESS IN BR. UPDATED ZONES WILL BE ISSUED AROUND 8 PM. COORDINATION WITH MKE...DLH AND LSE THIS EVENING. ISAACSON
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:28 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 57 min |
| Jun 20, 1:52 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 28 min |
| Jun 20, 2:17 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 58 min |
| Jun 20, 3:01 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 59 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.